MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy system.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device found no damages or defects.During analysis of the returned device, the fiber optic connector was thoroughly examined and no damages or defects to the fiber optic cables, or connector housing were noted.Functional testing was then performed by connecting the advancer to the rotapro control console.When connecting the fiber optic housing to the rotapro console, there were no difficulties or abnormalities noted with the connection.During functional testing, the device was able to reach and maintain optimal rpm in both normal and dynaglide modes with no issues or abnormally high displayed rpm.The rotation speed displayed consistently between 190,000 rpm to 193,0000 rpm.Product analysis did not confirm the reported event, as the device was able to reach and maintain optimal rpm with no issues or abnormally high displayed rpm and clinical circumstances were unable to be replicated.
 
Event or Problem Description
It was reported that unstable speed occurred.A 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 1.75mm rotapro was selected for percutaneous coronary intervention (pci).During the procedure, the rotation speed was set to 190,000 rpm.However, when the position of the burr was returned to the platform inside the body at the end of the ablation, it was noted that the rotation speed increased to a maximum of 310,000 rpm.After removing the burr from the patient without using dynaglide mode, the rotawire was also removed from the body to check for any abnormalities in appearance.Both burr and wire did not show any appearance abnormalities.The procedure was completed successfully with another 2.0 mm rotapro device.There were no patient complications reported.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16856131
Report Number2124215-2023-20737
Device Sequence Number6865690
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0027793254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown